Addiction Survivors

Notices

Reply
Unread 02-01-2016, 10:54 AM   #1
jekmimi
Senior Member
 
Posts: 113
Default What is my dosage???

Hi, dear friends----You'd think after all this time, I'd know what my dosage is of Zubsolv. On the packet, it has 5.7-1/4 MG Tablet SL. Can anyone tell me, please? I'm interested b/c after six (yes, SIX!) years, I am going to jump off, but am frightened to death. However, my husband, who suffers from PTSD, is always infuriated at the price we pay out-of-pocket for my bi-monthly visits to a nurse practioner ($150.00) b/c the medical group I go to has refused to take insurance for Suboxone treatment. Is this fair? Or even legal? My husband thinks not. Plus, I was told today at my appt., that "things have really changed" since the beginning of the new year---I will now have to pay $100 of the nearly-$300 charge for urine tests, which up to now, were once or twice a year. Now, it looks like I will be taking 6 per year, in other words, every time I go in for an office visit! My husband has been suspicious since the med. group refused to take insurance for my Suboxone treatment, but are more than happy to take my cash for it; he says this is not right. When I told him today that from now on I/we will have to pay $100 for a test every other month, in addition to the $150.00 I pay for the office visit, he exploded with anger. I tried to tell him I'm not happy about it either, and talked to the N/P about tapering then jumping. I have been too frightened to do this up to now, but I can't go on forever taking Zubsolv. I am scared of the jump-off (what will happen?--will I be in agony, vomiting, chills, headaches, severe depression, sleeplessness, crazy legs?), but intend to read everything in the Tapering thread. But I need to know, firstly, what is my actual dosage? I take two tablets per day; the N/P suggested 1 1/2, then less, then quit. Are the cravings going to come rushing back with a vengeance, like "Hey, Joan! We missed you! Here we are again!!" God, they were awful; I'm getting anxiety-stomach just thinking about it.

I am so grateful to everyone here, esp. the wonderful staff, and will be relying on your advice like a life-line. Well, here goes.....
jekmimi is offline   Reply With Quote
Unread 02-01-2016, 01:18 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi Joan, first off, the easier answer. 5.7 is the amount of bupe and 1.4 is the amount of naloxone. So you're taking 11.4mg of bupe a day.

Have you checked with your insurance company about submitting the doctors receipts directly to them and have them reimburse you? Also ask them about the drug screen and why would you have to now pay one-third of the cost. I think the insurance company would be the best to get those answers from.

As far as tapering, everyone is different. Especially in the discomfort area. What might be horrible for one person could be a walk in the park for the next. Runner's thread is really good:
http://www.addictionsurvivors.org/vb...ad.php?t=29803

Also remember when tapering that because of the long halflife, you may not notice a difference for a few days IF you are to notice one. You could try 1 1/2 pills, but give it a week or two before doing another reduction.

As far as the cravings? That really has to do with the work you've done while taking the medication. I know your husband has been a source of huge stress for you over the years you've been here. Maybe you can think about going to an addiction counselor now while you're tapering to learn ways to handle that without the cravings 'to escape' hitting you.

The biggest thing is to try to relax. The more worried/scared a person is about tapering can make it a little more difficult. Try to take it as it comes, don't set a timetable that you HAVE to stick to. That can just put undue pressure on yourself.

I hope this is helpful. I know you can do it!

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
One User Says Thank You to NancyB For This Useful Post:
Thank You (02-03-2016)
Unread 02-03-2016, 05:49 PM   #3
jekmimi
Senior Member
 
Posts: 113
Default

Nancy, thank you so much! The dosage is one tablet twice a day, so am I taking 23 mgs.? I don't understand this stuff. However, I am going to go down to 1 1/2 tablets per day (3 halves), then one per day. Thanks for guiding me as to how long to wait between reductions. Because I have been on Suboxone for 6 1/2 years, I'm a bit fearful, thinking that it will take quite awhile for the drug to leech out of my liver. I have been reading the postings on this site (even if I have not posted myself) and it's all been very helpful over the years, but it's time to jump. I have read horror stories about withdrawal and have read up-lifting, positive posts about w/d. I know I can do this! Hope you won't get tired of me, with my worries and questions over the next month or so. Love to all of you and my gratitude. God bless you!
jekmimi is offline   Reply With Quote
Unread 02-03-2016, 06:54 PM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Hi Joan, you're taking 11.4mg of bupe a day. So when you start taking 3 halves, you'll be at 5.7mg + 2.85 = 8.55mg. The amount of bupe in Zubsolv is less than with Suboxone because there's supposed to be better absorption. Buprenorphine doesn't build up in your liver, so there's no need to worry about that.

We absolutely won't get tired of you! We'll be here cheering you on!

Just keep reminding yourself that you WILL do this!!

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 02-04-2016, 11:45 AM   #5
lahopeful
Junior Member
 
Posts: 21
Default Don't Let Money Decide Your Fate

Keep in mind, although they may not be the closest, etc... There are many doctors who prescribe bupe. and not all are created equal. Before you let your financial situation dictate your treatment, look around for another doctor/clinic. maybe you can find one you're more comfortable with. Tapering should be a decision made by your body and your doctor.
lahopeful is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 08:44 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2018, vBulletin Solutions, Inc.
© 2014 Addiction Survivors